MAUDE Adverse Event Report: ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC

ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC
Model Number 1012633-29
Medical Device Problem Codes Difficult to Insert (1316); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - distal to stent.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the left common iliac artery.A 9.0x29mm omnilink elite stent was placed without issue.A 10.0x29mm otw omnilink elite stent delivery system (sds) was advanced however it felt like the stent was getting hung up on the previously placed stent therefore the sds was removed.An attempt was made to advance the sds again however resistance was met with the 7fr sheath and it was noted the distal end of the stent struts were mangled.A new 9mm omnilink elite was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Return device analysis of the 10.0x29mm omnilink elite noted the stent was stationary on the balloon however was not located within the markers.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported stent damage was confirmed.The reported failure to advance and difficult to insert was not tested due to the condition of the retuned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the omnilink elite could not cross the previously implanted stent.It should be noted that the omnilink elite instructions for use (ifu), states: ¿when treating multiple lesions, the distal lesion should be initially stented, followed by stenting of the proximal lesion.Stenting in this order obviates the need to cross the proximal stent in placement of the distal stent and reduces the chances for dislodging the proximal stent.¿ in this case, it is unknown the ifu deviation contributed to the reported event.In this case, based on the reported information and evaluation of the returned device, the reported failure to advance appears to be due to interaction with the previously implanted stent while trying to advance distal to the stent.It is likely that after the failed attempt to cross the previously implanted stent, damage to the stent struts occurred causing resistance during the attempt to readvance the stent delivery system (sds) through the sheath.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
OMNILINK ELITE
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21066186
Report Number2024168-2025-00084
Device Sequence Number3418153
Product Code NIO
UDI-Device Identifier08717648178580
UDI-Public(01)08717648178580(17)261031(10)3051241
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012633-29
Device Catalogue Number1012633-29
Device Lot Number3051241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite